Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could hydrocodone cause hives?

My husband keeps breaking out in hives that completly cover his body, his face and throat swells. He has to go to the ER to get a cocktail shot to stop it. He was prescribed hydrocodone/acetamenophen after dental work. Could the pain med cause this? Thanks for any help you can give me.
Wed, 12 Mar 2014
Report Abuse
Dentist 's  Response
Hello, Thank you for consulting with HCM.
Actually hives is a sign of allergic reaction to any drug. It will be relieved after taking anti-allergic medication.
Hydrocodone is a drug which is contraindicated in alcohol users, so better you ask your husband that either to discontinue alcohol or to change the drug, as it can create further problems.
Hope it will help you
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Morphinans


Could hydrocodone cause hives?

Hello, Thank you for consulting with HCM. Actually hives is a sign of allergic reaction to any drug. It will be relieved after taking anti-allergic medication. Hydrocodone is a drug which is contraindicated in alcohol users, so better you ask your husband that either to discontinue alcohol or to change the drug, as it can create further problems. Hope it will help you